# SDR IXXA9686

- Difficulty date: June 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N51CX
- Make and model: Doug DC-8-62
- Aircraft serial: 46027
- Engine: Pwa JT3D3
- System (JASC): 7510 · Engine Anti-Icing System
- Part: Clamp
- Part number: 735138
- Condition: Broken
- Location: Nr 4 Eng
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INVESTIGATION OF THIS EVENT FOUND AN ENGINE ANTI-ICE DUCT CLAMP BOLT HAD FAILED ALLOWING BLEED AIR TO ENTER THE ENGINE COWLING.  THE HOT AIR DAMAGED THE ENGINE WIRING HARNESS WHICH CAUSED SEVERAL ENGINE INDICATION SYSTEM MALFUNCTIONS.  INSPECTION OF THE REMAINING CLAMP FOUND A CRACKED FLANGE.  OVERTORQUE OF THE BOLT AND CLAMP ARE SUSPECTED TO BE THE FAILURE MODE OF THIS ASSEMBLY.  THE CLAMP ASSY, ANTI-ICE DUCT, WIRING HARNESS AND SEVERAL ASSOCIATED COMPONENTS WERE REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
